MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT; VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT; VASCULAR STENT
Catalog Number VIUS14120
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025 a patient underwent a placement of lifestar stent on the left side of undefined access site.Prior to the procedure, physician looked for the stents that were placed in month of (b)(6) 2025.One of the stents had migrated up to cava towards the heart, and the patient was sent to hospital, and the stent was snared out using the sheath.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: additional information was received, and the file was reassessed for reportability and determined to be reportable as serious injury.Manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the physical sample was returned for evaluation.Images/ photo or video were not provided fore review.In this case poor procedural information is available but the stent was placed in the venous system which is off label, and which is considered a significant factor.Based on the investigation of the provided information, the investigation is closed as inconclusive.A definite root cause for the reported event could not be determined.The reported indication represents an off label use of the device.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instruction for use (ifu) describes holding and handling of the system for regular deployment including accessories to be used and pta.Regarding stent sizing the ifu state: 'appropriate diameter sizing of the stent to the target lesion is required to reduce the possibility of stent migration.(.) use the following guidelines for proper stent diameter selection.For target lumens ranging from 5 mm to 9 mm, select a stent with an unconstrained diameter of 1 mm larger than the target lumen.For target lumens ranging from 9 mm to 13 mm, select a stent with an unconstrained diameter of 1 to 2 mm larger than the target lumen.' the bard lifestar biliary stent system is indicated for the treatment of biliary strictures resulting from malignant neoplasms.The ifu state: 'the safety and effectiveness of this device for use in the vascular system have not been established.' g2, g3, h6 (method, result, conclusion) section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025 a patient underwent a placement of lifestar stent on the left side of undefined access site.Prior to the procedure physician looked for the stents that were placed in month of july one of the stent had migrated up to cava towards the heart, and the patient was sent to hospital, and the stent was snared out using the sheath.

Brand Name
LIFESTAR BILIARY STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23276232
Report Number9681442-2025-00333
Device Sequence Number15667172
Product Code FGE
UDI-Device Identifier04049519005720
UDI-Public(01)04049519005720(17)280128(10)ANKN3056
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVIUS14120
Device Lot NumberANKN3056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown